Anyone out there having loose stool or diarrhea from Keppra Levetiracetam?
Interested in more discussions like this? Go to the Epilepsy & Seizures Support Group.
I'm not sure of cause, but I been taking Levetiracetam for years to prevent seizures and am now having trouble with very loose stools and MUCH MORE. Tests are now showing this drug has many serious side-effects. I am waiting for my appointment with a new neurologist to get off of this. One must slowly get off. DO NOT stop taking without doctors help. YOU MUST BE WEANED.
I experienced loose stools/diarrhea the entire time I was taking Keppra. And I was only taking half the prescribed dosage. Keppra is not the wonder drug that it's made out to be!
Thanks for responding Lynda, Any other problems with Keppra (I am using the generic).
I have had good luck with it except for loose stool, I have been taking it for 8 years (+-) and never really noticed that it may be the cause of the problem. Had some stress recently and it got worse….raging diarrhea.
I have been taking paxil for 20 years and thought it may be the problem. Went to my doctor and we decided I could do without paxil better than the keppra….so i started reducing my paxil. Big mistake….raging anxiety, sweats, chills, sleep problems. Started back on the paxil (higher dose) a little better today. Hopefully I can switch to a different anti-seizure under a nurologist suppervision? What are you using and has it been successful?
Thanks also Cher
Well….I thought it may be the keppra. However, I also take paxil and i thought it may be that. I went to me GP and he said, "Which one (paxil or keppra) do you think you can do without the best"? I said paxil….big mistake. I started tapering down from 20mg to 10 and then 5 within about 5 weeks. I Crashed!!! Massive depression and anxiety, couldn't sleep. Total diarrhea, not just loose stool. Went back to 20mg and then to 40mg before I got back to my GP. Today is first day of feeling a little normal. 10 days back on 40mg paxil. Hoping to taper back to 20mg and see how it goes. Then work on the keppra and loose stool.
I would not recommend Keppra due to it literally made me feel like I was losing my mind and after just 1 dose. I honestly believed that reality wasn't reality.
I have never had anything make me feel like that and only thing I could do was ride it out and I locked myself in my room till it wore off.
I didn't have any diarrhea tho
Due to the anxiety issues with "paxil" (generic) withdrawal I am sticking with the Keppra for now.
Feeling a bit better and changed my diet to Activia, Bananas, Vegetables and probiotic capsules daily. Diarrhea I much better. Thanks for the feedback.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In